Article Text

PDF

Nonaccidental poisoning in childhood.
  1. J B Watson,
  2. J M Davies,
  3. J L Hunter

    Abstract

    A boy aged 7 years 10 months was admitted to hospital on several occasions in an unconscius state with twitching and apnoeic episodes. Initial investigations failed to show a specific cause. During his time in hospital he had recurrent episodes of loss of consciousness and, on the last occasion, hypotension and ventricular tachycardia. A diagnosis of imipramine poisoning was established by the presence of imipramine in stomach washings and blood. The drug was being given to the child, both at home and in hospital, by his mother. The possibility of nonaccidental poisoning must be considered if there is no obvious cause for a child's illness. In this case the mother responded to psychiatric treatment.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.